Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

On the category of cofinite modules which is Abelian


Authors: Kamal Bahmanpour, Reza Naghipour and Monireh Sedghi
Journal: Proc. Amer. Math. Soc. 142 (2014), 1101-1107
MSC (2010): Primary 13D45, 14B15, 13E05
Published electronically: January 6, 2014
MathSciNet review: 3162233
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ denote a commutative Noetherian (not necessarily local) ring and $ I$ an ideal of $ R$ of dimension one. The main purpose of this paper is to generalize, and to provide a short proof of, K. I. Kawasaki's theorem that the category $ \mathscr {M}(R, I)_{cof}$ of $ I$-cofinite modules over a commutative Noetherian local ring $ R$ forms an Abelian subcategory of the category of all $ R$-modules. Consequently, this assertion answers affirmatively the question raised by R. Hartshorne in his article Affine duality and cofiniteness [Invent. Math. 9 (1970), 145-164] for an ideal of dimension one in a commutative Noetherian ring $ R$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13D45, 14B15, 13E05

Retrieve articles in all journals with MSC (2010): 13D45, 14B15, 13E05


Additional Information

Kamal Bahmanpour
Affiliation: Department of Mathematics, Faculty of Mathematical Sciences, University of Mohaghegh Ardabili, 56199-11367, Ardabil, Iran
Email: bahmanpour.k@gmail.com

Reza Naghipour
Affiliation: Department of Mathematics, University of Tabriz, Tabriz, Iran – and – School of Mathematics, Institute for Research in Fundamental Sciences (IPM), P. O. Box 19395-5746, Tehran, Iran
Email: naghipour@ipm.ir, naghipour@tabrizu.ac.ir

Monireh Sedghi
Affiliation: Department of Mathematics, Azarbaijan Shahid Madani University, Tabriz, Iran
Email: sedghi@azaruniv.ac.ir, m{\textunderscore}sedghi@tabrizu.ac.ir

DOI: https://doi.org/10.1090/S0002-9939-2014-11836-3
Keywords: Abelian category, arithmetic rank, cofinite module, Noetherian rings
Received by editor(s): December 6, 2011
Received by editor(s) in revised form: April 25, 2012
Published electronically: January 6, 2014
Dedicated: Dedicated to Professor Robin Hartshorne
Communicated by: Irena Peeva
Article copyright: © Copyright 2014 American Mathematical Society